MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC124515A
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c21 - results pending completion of product history review.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The fsa reported the following to gore: on (b)(6) 2024, the patient underwent an endovascular procedure in zone 0 - ascending aorta to treat an aneurysm utilizing the gore® tag® thoracic branch endoprosthesis (aortic component).It was reported that the proximal end of the device was prematurely deployed due to the physician attempting to retract it back into the sheath to remove it due to excessive wire wrap.The physician was able to remove the graft and finish the case with a new tbe graft.Upon removal of the sheath there was slow flow down the right external iliac artery.He used an ivus to confirm a small intimal dissection and used a 10x30 cordis smart stent to resolve it.He believes the external iliac was damaged by the sheath as there was some intimal tissue on it when it was removed.There was no resistance felt when advancing the sheath.The patient is doing fine this morning with no leg perfusion issues.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h3, and h6.Device evaluation summary: the device evaluation showed the following: a device evaluation could not be performed as the device was not returned.No images were provided for an imaging evaluation.A review of the manufacturing records indicated that the manufacturing lot met all pre-release specifications.The premature deployment may have been caused by rotating the aortic component when retracting the device back into the sheath as reported in the event description.Per the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), there is a note of caution that states ¿over torquing of the aortic component may loosen the deployment line which has been observed to cause premature partial deployment of the proximal end of the aortic component.¿.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.The tbe aortic component used in this procedure (tac124512) is compatible with a 26 fr gore dryseal introducer sheath.The use of a 22 fr gore dryseal introducer sheath is off-label in accordance with the tbe instructions for use (ifu).

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
monique nwanze
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19447199
Report Number2017233-2024-05009
Device Sequence Number8539891
Product Code MIH
UDI-Device Identifier00733132654253
UDI-Public00733132654253
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/15/2024
Device Catalogue NumberTAC124515A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer08/07/2024
08/29/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date08/07/2024
08/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale